• Michelle Michelle
    February 09, 2010
    I recently started taking topamax at night for one week.
    Michelle Michelle
    February 09, 2010

    I don't see how I can function at work taking Topamax in the a.m.  It makes me sleepy and dizzy.  Can it be taken at night only to be effective on migraines?

    READ MORE

FROM OUR EXPERTS

  • Teri Robert
    Health Guide
    February 11, 2010
    Teri Robert
    Health Guide
    February 09, 2010

    Michelle,

     

    -:¦:-•:*'""*:•.-:¦:-•*Welcome to MyMigraineConnection!*•-:¦:-•:*'""*:•.-:¦:-

     

    Topamax dosage needs to be tapered up slowly, and once you're above 25mg, it need to be split into two doses. There are couple of reasons for the split dosing:

     

    1. The half-life of Topamax is short enough that it doesn't maintain a steady level in your system if taken only once a day. If the level isn't kept steady, it's less likely to work.

    2. Side effects, if they occur, are worse at higher dosages, so split dosage reduces the likelihood of those side effects.

     

    Something to keep in mind is that the side effects may stop as your body becomes more accustomed to the medication. You can find information on Topamax, including a dosage schedule, in Topamax Info.

     

    Please keep me posted on how you're doing?

     

    Welcome again,

     


FROM OUR COMMUNITY

  • Headacut February 09, 2010
    Headacut
    February 09, 2010

    Michelle,

     

    I had the same problem especially the first month.  By the third month the dizziness was pretty much gone.  My doctor told me it didn't matter when I took the Topomax and that the sleepiness was a common side effect so I opt to take mine at night.  I do continue to get my dosage in 25mg pills though so I can play with my 100mg daily dosage as I feel helpful.  Lately to break a long stretch of morning migraines I have been taking 75 mg at night and 25 mg in the wee early morning hours before I have to actually get up and this seems to help shake up the migraine pattern.  Good luck and hopefully your side effects will end lin a few weeks as your body adjusts.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.

Most Popular

http://www.healthcentral.com/migraine/cf/slideshows/10-ways-for-migraineurs-to-sneak-in-some-exercise
Migraine Medications and Treatments
Exercise Tips for Migraineurs
Support, Advocacy, Legal Issues
6 Indulgences for Moms with Migraines